Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 67, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 9, 2006, 7:45 AM MST for Yavapai County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2006, 7:45 AM MST (14:45 UTC)
- Expired
- Sep 9, 2006, 8:45 AM MST
- In force
- 60 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 131 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 2.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 091447
FFWFGZ
AZC025-091645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
745 AM MST SAT SEP 9 2006
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
* UNTIL 945 AM MST
* AT 745 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE HASSAYAMPA RIVER
AND MARTINEZ CREEK NORTH OF WICKENBURG IN YAVAPAI COUNTY. RADAR
ESTIMATES THAT 1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAGONER
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 840 AM MST.
FLOOD WATERS ARE MOVING DOWN THE HASSAYAMPA RIVER AND MARTINEZ CREEK
NORTH OF WICKENBURG IN YAVAPAI COUNTY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3403 11280 3401 11275 3401 11265 3408 11253
3422 11250 3429 11257 3426 11270 3412 11282
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 3:10 AM MST, 4 hours 35 minutes earlier.
Area forecast discussion, Sep 9, 3:10 AM MST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 AM MST SAT SEP 09 2006 .SYNOPSIS...A MOIST...COOL...AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. AS A RESULT...THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WITH A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT. && .DISCUSSION...A SHORTWAVE EVIDENT IN WATER VAPOR IMAGERY HAS BEEN RESPONSIBLE FOR TRIGGERING THUNDERSTORMS IN NORTHWEST AZ/SOUTHWEST UT THIS MORNING. AS THIS FEATURE IS MOVING INTO A SYNOPTIC SCALE RIDGE BETWEEN LARGER TROUGHS ALONG THE WEST COAST AND THE SOUTHWESTERN GREAT PLAINS...THIS WAVE IS EXPECTED TO LIFT EAST-NORTHEASTWARD AND WEAKEN THROUGH THE DAY. HOWEVER...WILL LIKELY BE STRONG ENOUGH TO INCREASE POPS IN NORTH CENTRAL AND NORTHEAST AZ LATER TODAY. FOR SUNDAY...THE WEST COAST TROUGH IS EXPECTED TO MOVE TOWARD THE GREAT BASIN...LEAVING NORTHERN AZ IN A FAVORABLE REGION FOR FURTHER SHORTWAVE ENHANCEMENT OF CONVECTION. THEREFORE...HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT SATURDAY NIGHT. FOR NEXT WEEK...SEVERAL MODEL SOLUTIONS HAVE DEVELOPED A SLOW MOVING CLOSED LOW OVER AZ. THIS WOULD BRING A COOL AND UNSTABLE AIRMASS...FOR CONTINUED CHANCES OF DAILY THUNDERSTORMS AS WELL AS SLIGHTLY BELOW AVERAGE TEMPERATURES. HAVE TRENDED FORECASTS SLIGHTLY IN THIS DIRECTION...BUT WILL HAVE TO ADJUST TEMPERATURES FARTHER DOWNWARD IF MODEL TRENDS CONTINUE. && .AVIATION...FOR THE 12Z PACKAGE...ONLY ISOLATED SHOWERS WILL CONTINUE ACROSS AN AREA ALONG AND WEST OF TWEB ROUTE 390 BETWEEN PRESCOTT AND BRICE UT THROUGH THE REMAINDER OF THIS MORNING. EXPECT STORMS TO DEVELOP ACROSS THE FORECAST AREA AFTER 18Z TODAY WITH MVFR CEILINGS AND VISIBILITIES IN AND AROUND THE SHOWERS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && ONTON/TC
Hazardous weather outlook, Sep 8, 10:50 AM MST, 20 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1050 AM MST FRI SEP 8 2006 AZZ004>018-037>040-090700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1050 AM MST FRI SEP 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY CLEAR SKIES AND RAIN-COOLED GROUND HAS ALLOWED FOR A SLOW START TO CONVECTION TODAY. HOWEVER...THE COMBINATION OF STRONG SOLAR HEATING AS WELL AS A MOIST AND UNSTABLE AIRMASS WILL LEAD TO THUNDERSTORM DEVELOPMENT BY EARLY AFTERNOON. EXPECT STORM TO FORM FIRST ALONG THE I-40 CORRIDOR FROM FLAGSTAFF WESTWARD. STORMS WILL THEN DROP SOUTH AND SOUTHEAST INTO YAVAPAI AND GILA COUNTIES. THESE AREAS AS WELL AS SOUTHERN COCONINO COUNTY WILL SEE THE MOST STORMS TODAY. AREAS NORTH OF I-40 WILL SEE ISOLATED TO SCATTERED STORMS BY THE AFTERNOON. THE STRONGER STORMS TODAY ARE CAPABLE OF PRODUCING VERY HEAVY RAIN AN HAIL UP TO AN INCH IN DIAMETER. DUE TO THE RECENT HEAVY RAINS OVER PORTIONS OF SOUTHERN COCONINO AND CENTRAL YAVAPAI COUNTY...THESE AREAS WILL BE MORE PRONE TO FLASH FLOODING IF HEAVY RAINS AFFECT THE SAME AREAS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...A SLOW DECREASING TREND IN COVERAGE IS EXPECTED DURING THIS TIME PERIOD. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:57 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
| Sep 9, 5:48 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Sep 9, 6:18 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Sep 9, 6:33 AM MST | Flash Flood Warning | FGZ | Yavapai | 27 min |
| Sep 9, 6:44 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 46 min |
| Sep 9, 7:13 AM MST | Flash Flood Warning | FGZ | Coconino | 32 min |
| Sep 9, 8:37 AM MST | Flash Flood Warning | FGZ | Coconino | 8 min |
| Sep 9, 9:40 AM MST | Flash Flood Warning | FGZ | Yavapai | 65 min |
| Sep 9, 11:29 AM MST | Flash Flood Warning | FGZ | Yavapai | 76 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.